Home » Frequently asked Questions on Health » Can I take Librium for trembling hands?

Can I take Librium for trembling hands?

Q: I am a 72 years old woman taking medicines for hypertension, diabetes, hypothyroidism and asthma; all under moderate control. But my hands have started trembling, especially when stretched. Is it a nervous problem? Is Librium 10 mg a good medicine for this problem? I have been taking losatran potassium 50 mg, Gliclacide 80mg, Metformin 500, Deriphylline Retard 150 twice a day, and Natrilix 1.5 SR, Acarbose 25 mg, insulin 30/70 - 22 units and 17 units, Seroflow 250 inhaler 2 puff, Tiova Inhaler - 2 Puff. Please advise.

A:When a large number of medicines are taken, it is very difficult to determine whether a symptom is due to disease or drugs. Drugs not only act with other each other (interactions) but also have side effects. I notice that you are taking four drugs for diabetes (insulin, acarbose, metformin and gliclazide), four for asthma (Seroflo - two ingredients, Tiova and Deriphylline) and two for high blood pressure (losartan and Natrilix). There is no mention of therapy for hypothyroidism. In rare cases it is necessary to take so many medicines. For example, Seroflo contains two medicines: salmeterol and fluticasone (a steroid). Salmeterol and Deriphylline can cause tremors but one cannot be sure. Librium (chlordiazepoxide) is meant for very short term use for anxiety, not for tremors. It has a large number of side effects including drowsiness and unsteadiness, particularly in elderly. I think you should consult a good physician (internal medicine) to review your medication and see if the number of medicines can be reduced. It is not a good idea to further increase the number of drugs.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------